Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


travel across multiple time zones
Dec 13, 2013

Hello Doctor, Thank you for your insights. I started Atripla in June 2013 with minimal to no side effects and adherence is not an issue for me at all at this point. However, January to May is "travel season" for me for work and I have two questions related to this. First - most of the travel is domestic, typically across 1 or 2 time zones. Because of time changes and late meetings I have less control over what and when I eat. From what I read the taking Atripla on an empty stomach is done to reduce side effects, does taking Atripla with food or recently after a meal present problems of effectiveness, or just inconvenience? My second question is one of the trips includes 4 days in South Korea, not including travel time, a 13 hour time difference. In this situation is it better to skip the travel day doses or switch to talking it in the mornings while there to keep the same 24 hour schedule?

Thanks

Response from Dr. Young

Hello and thanks for posting.

With regards to your Atripla dosing, there's no strict need to take the medication fasting; taking the med with food or recent meal only potentially increases the absorption (with possible risk of increased side effects).

As for your international trip, since the main reason for taking efavirenz (part of Atripla) at night is to avoid side effects, unless you have no side effects (ie., can take in the morning), I'd advise skipping the dose on your flight day, and continue taking the medication (perhaps with a sleep aid, such as zolpidem) in the evening in your destination.

Hope that helps and bon voyage, BY



Previous
HIV Medication and Anti Bacteria Medication
Next
Is Complera causing symptoms of neuropathy or is it an effect from taking atripla for 6 years and coming off it?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement